Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: David Mumford
Title: Selected papers on the classification of varieties and moduli spaces
Additional book information: Springer-Verlag, New York, 2004, xiv+795 pp., ISBN 0-387-21092-X, US$99.00

References [Enhancements On Off] (What's this?)

  • [AMRT75] A. Ash, D. Mumford, M. Rapoport, and Y. Tai, Smooth compactification of locally symmetric varieties, Math. Sci. Press, Brookline, Mass., 1975, Lie Groups: History, Frontiers and Applications, Vol. IV. MR 0457437 (56:15642)
  • [CH01] Jungkai A. Chen and Christopher D. Hacon, Characterization of abelian varieties, Invent. Math. 143 (2001), no. 2, 435-447 MR 183539 (2002c:14063)
  • [CR00] Alessio Corti and Miles Reid (eds.), Explicit birational geometry of 3-folds, London Mathematical Society Lecture Note Series, vol. 281, Cambridge University Press, Cambridge, 2000. MR 1798978 (2001f:14004)
  • [DM69] P. Deligne and D. Mumford, The irreducibility of the space of curves of given genus, Inst. Hautes Études Sci. Publ. Math. (1969), no. 36, 75-100. MR 0262240 (41:6850)
  • [Gro67] A. Grothendieck, Éléments de géométrie algébrique, I-IV, Inst. Hautes Études Sci. Publ. Math. (1960-67), no. 4, 8, 11, 17, 20, 24, 28, 32. MR 0163908 (29:1207), MR 0217084 (36:177b), MR 0217085 (36:177c), MR 0163911 (29:1210), MR 0173675 (30:3885), MR 0199181 (33:7330), MR 0217086 (36:178), MR 0238860 (39:220)
  • [Gro69] A. Grothendieck et al., Séminaire de géométrie algébrique du Bois Marie, 1-7, 12 published volumes, 1960-69.
  • [HM82] Joe Harris and David Mumford, On the Kodaira dimension of the moduli space of curves, Invent. Math. 67 (1982), no. 1, 23-88. MR 664324 (83i:14018)
  • [KKMSD73] G. Kempf, Finn Faye Knudsen, D. Mumford, and B. Saint-Donat, Toroidal embeddings. I, Springer-Verlag, Berlin, 1973, Lecture Notes in Mathematics, Vol. 339. MR 0335518 (49:299)
  • [Mum61] David Mumford, The topology of normal singularities of an algebraic surface and a criterion for simplicity, Inst. Hautes Études Sci. PUbl. Math. (1961), no. 9, 5-22. MR 0153682 (27:3643)
  • [Mum65a] -, Geometric invariant theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, Neue Folge, Band 34, Springer-Verlag, Berlin, 1965. MR 0214602 (35:5451)
  • [Mum65b] -, Picard groups of moduli problems, Arithmetical Algebraic Geometry (Proc. Conf. Purdue Univ., 1963), Harper & Row, New York, 1965, pp. 33-81. MR 0201443 (34:1327)
  • [Mum66] D. Mumford, On the equations defining abelian varieties. I, Invent. Math. 1 (1966), 287-354. MR 0204427 (34:4269)
  • [Mum83] David Mumford, On the Kodaira dimension of the Siegel modular variety, Algebraic geometry--open problems (Ravello, 1982), Lecture Notes in Math., vol. 997, Springer, Berlin, 1983, pp. 348-375. MR 714757 (85d:14061)
  • [Rei87] Miles Reid, Tendencious survey of 3-folds, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985), Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 333-344. MR 0927962 (89h:14033)
  • [Tat75] J. Tate, The work of David Mumford, Proceedings of the International Congress of Mathematicians (Vancouver, B. C., 1974), Vol. 1, Canad. Math. Congress, Montreal, Que., 1975, pp. 11-15. MR 0414290 (54:2393)

Review Information:

Reviewer: János Kollár
Affiliation: Princeton University
Email: kollar@math.princeton.edu
Journal: Bull. Amer. Math. Soc. 43 (2006), 111-114
MSC (2000): Primary 01A75; Secondary 14-03
Published electronically: July 5, 2005
Review copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society